Euler systems obtained from congruences between Hilbert modular forms

Matteo Longo

Rendiconti del Seminario Matematico della Università di Padova (2007)

  • Volume: 118, page 1-34
  • ISSN: 0041-8994

How to cite


Longo, Matteo. "Euler systems obtained from congruences between Hilbert modular forms." Rendiconti del Seminario Matematico della Università di Padova 118 (2007): 1-34. <>.

author = {Longo, Matteo},
journal = {Rendiconti del Seminario Matematico della Università di Padova},
keywords = {Hilbert modular form; Euler system; modular Abelian variety; Galois representation Selmer group; Shimura curve; Iwasawa main conjecture},
language = {eng},
pages = {1-34},
publisher = {Seminario Matematico of the University of Padua},
title = {Euler systems obtained from congruences between Hilbert modular forms},
url = {},
volume = {118},
year = {2007},

AU - Longo, Matteo
TI - Euler systems obtained from congruences between Hilbert modular forms
JO - Rendiconti del Seminario Matematico della Università di Padova
PY - 2007
PB - Seminario Matematico of the University of Padua
VL - 118
SP - 1
EP - 34
LA - eng
KW - Hilbert modular form; Euler system; modular Abelian variety; Galois representation Selmer group; Shimura curve; Iwasawa main conjecture
UR -
ER -


  1. [BD1] M. BERTOLINI - H. DARMON, A rigid analytic Gross-Zagier formula and arithmetic applications. With an appendix by Bas Edixhoven. Ann. of Math. (2) 146, no. 1 (1997), pp. 111-147. Zbl1029.11027MR1469318
  2. [BD2] M. BERTOLINI - H. DARMON, Iwasawa's main conjecture for elliptic curves over anticyclotomic Zp-extensions. Ann. of Math. (2) 162, no. 1 (2005), pp. 1-64. Zbl1093.11037MR2178960
  3. [BLR] N. BOSTON - H. W. LENSTRA - K. A. RIBET, Quotients of group rings arising from two-dimensional representations. (English. French summary) C. R. Acad. Sci. Paris Sér. I Math., 312, no. 4 (1991), pp. 323-328 Zbl0718.16018MR1094193
  4. [BC] J.-F. BOUTOT - H. CARAYOL, Uniformisation p-adique des courbes de Shimura: les théoròmes de CÏerednik et de Drinfeld. (French) [p-adic uniformization of Shimura curves: the theorems of Cherednik and Drinfeld] Courbes modulaires et courbes de Shimura (Orsay, 1987/1988). Astérisque No. 7 (1991), pp. 196-197 (1992), pp. 45-158 . Zbl0781.14010MR1141456
  5. [Ca] H. CARAYOL. Sur les représentations galoisiennes modulo l attachées aux formes modulaires. (French) [On Galois representations modulo l associated with modular forms] Duke Math. J., 59, no. 3 (1989), pp. 785-801. Zbl0703.11027MR1046750
  6. [Ce] I. V. CÏEREDNIK, Uniformization of algebraic curves by discrete arithmetic subgroups of PGL2(kw) with compact quotient spaces. (Russian) Mat. Sb. (N.S.) 100(142), 165, no. 1 (1976), pp. 59-88. Zbl0379.14010MR491706
  7. [CG] J. COATES - R. GREENBERG, Kummer theory for abelian varieties over local fields. Invent. Math., 124, no. 1-3 (1996), pp. 129-174. Zbl0858.11032MR1369413
  8. [DT] F. DIAMOND - R. TAYLOR, Nonoptimal levels of mod l modular representations. Invent. Math., 115, no. 3 (1994), pp. 435-462. Zbl0847.11025MR1262939
  9. [Dr] V. G. DRINFELD, Coverings of p-adic symmetric domains. (Russian) Funkcional. Anal. i PrilozÏen., 10, no. 2 (1976), pp. 29-40. Zbl0346.14010MR422290
  10. [GP] L. GERRITZEN, M. VAN DER PUT, Schottky groups and Mumford curves. Lecture Notes in Mathematics, 817. Springer, Berlin, 1980. viii+317 pp. Zbl0442.14009MR590243
  11. [Go] E. GOREN, Lectures on Hilbert modular varieties and modular forms. With the assistance of Marc-Hubert Nicole. CRM Monograph Series, 14. American Mathematical Society, Providence, RI, 2002. Zbl0986.11037MR1863355
  12. [Gr] B. H. GROSS, Heights and the special values of L-series. Number theory (Montreal, Que., 1985), pp. 115-187, CMS Conf. Proc., 7, Amer. Math. Soc., Providence, RI, 1987. Zbl0623.10019MR894322
  13. [GZ] B. H. GROSS - D. B. ZAGIER, Heegner points and derivatives of L-series. Invent. Math., 84, no. 2 (1986), pp. 225-320. Zbl0608.14019MR833192
  14. [Gt] A. GROTHENDIECK, Groupes de monodromie en géométrie algébrique. I. (French) Séminaire de Géométrie Algébrique du Bois-Marie 1967-1969 (SGA 7 I). Dirigé par A. Grothendieck. Avec la collaboration de M. Raynaud et D. S. Rim. Lecture Notes in Mathematics, Vol. 288. Springer-Verlag, Berlin-New York, 1972. viii+523 pp. Zbl0237.00013MR354656
  15. [JL] H. JACQUET - R. P. LANGLANDS, Automorphic forms on GL(2). Lecture Notes in Mathematics, Vol. 114. Springer-Verlag, Berlin-New York, 1970. vii+548 pp. Zbl0236.12010MR401654
  16. [J1] F. JARVIS, Correspondences on Shimura curves and Mazur's principle at p. Pacific J. Math., 213, no. 2 (2004), pp. 267-280. Zbl1073.11030MR2036920
  17. [JL] JORDAN - BRUCE W. - LIVNÉ - RON A., Local Diophantine properties of Shimura curves. Math. Ann., 270, no. 2 (1985), pp. 235-248. Zbl0536.14018MR771981
  18. [J2] F. JARVIS, Mazur's principle for totally real fields of odd degree. Compositio Math., 116, no. 1 (1999), pp. 39-79. Zbl1053.11043MR1669444
  19. [J3] F. JARVIS, Level lowering for modular mod l representations over totally real fields. Math. Ann., 313, no. 1 (1999), pp. 141-160. Zbl0978.11020MR1666809
  20. [K1] V. A. KOLYVAGIN, Finiteness of E(Q) and I–I–I(E; Q) for a subclass of Weil curves. (Russian) Izv. Akad. Nauk SSSR Ser. Mat., 52, no. 3 (1988), pp. 522-540, 670-671; translation in Math. USSR-Izv., 32, no. 3 (1989), pp. 523-541. Zbl0662.14017MR954295
  21. [K2] V. A. KOLYVAGIN, The Mordell-Weil and Shafarevich-Tate groups for Weil elliptic curves. (Russian) Izv. Akad. Nauk SSSR Ser. Mat., 52, no. 6 (1988), pp. 1154-1180, 1327; translation in Math. USSR-Izv., 33, no. 3 (1989), pp. 473-499. Zbl0681.14016MR984214
  22. [K3] V. A. KOLYVAGIN, Euler systems. The Grothendieck Festschrift, Vol. II, 435-483, Progr. Math., 87, Birkäuser Boston, Boston, MA, 1990. Zbl0742.14017MR1106906
  23. [KL1] V. A. KOLYVAGIN - D. Y. LOGACHËV, Finiteness of the Shafarevich-Tate group and the group of rational points for some modular abelian varieties. (Russian) Algebra i Analiz, 1, no. 5 (1989), pp. 171-196; translation in Leningrad Math. J., 1, no. 5 (1990), pp. 1229-1253. Zbl0728.14026MR1036843
  24. [KL2] V. A. KOLYVAGIN - D. Y. LOGACHËV, Finiteness of I–I–I over totally real fields. (Russian) Izv. Akad. Nauk SSSR Ser. Mat., 55, no. 4 (1991), pp. 851-876; translation in Math. USSR-Izv., 39, no. 1 (1992), pp. 829-853. Zbl0791.14019MR1137589
  25. [L1] M. LONGO, On the Birch and Swinnerton-Dyer conjecture over totally real fields. PhD thesis, Dipartimento di Matematica P. e A., Padova, 2004. 
  26. [L2] M. LONGO, On the Birch and Swinnerton-Dyer conjecture for modular elliptic curves over totally real fields. Ann. Inst. Fourier (Grenoble) 56, no. 3 (2006), pp. 689-733. Zbl1152.11028MR2244227
  27. [L3] M. LONGO, On the anticyclotomic Iwasawa's main conjecture for Hilbert modular forms. Submitted. Zbl1306.11087
  28. [Mi] J. S. MILNE, Arithmetic duality theorems. Perspectives in Mathematics, 1. Academic Press, Inc., Boston, MA, 1986. x+421 pp. Zbl0613.14019MR881804
  29. [Ra] A. RAJAEI, On the levels of mod l Hilbert modular forms. J. Reine Angew. Math. 537 (2001), pp. 33-65. Zbl0982.11023MR1856257
  30. [Ri] K. A. RIBET. On modular representations of Gal(Q=Q) arising from modular forms. Invent. Math., 100, no. 2 (1990), pp. 431-476. Zbl0773.11039MR1047143
  31. [Ru] K. RUBIN, Euler systems. Annals of Mathematics Studies, 147. Hermann Weyl Lectures. The Institute for Advanced Study. Princeton University Press, Princeton, NJ, 2000. Zbl0977.11001MR1749177
  32. [Se] J.-P. SERRE. Propriétés galoisiennes des points d'ordre fini des courbes elliptiques. Invent. Math., 15, no. 4 (1972), pp. 259-331. Zbl0235.14012MR387283
  33. [S1] G. SHIMURA, The special values of the zeta functions associated with Hilbert modular forms. Duke Math. J., 45, no. 3 (1978), pp. 637-679. Zbl0394.10015MR507462
  34. [S2] G. SHIMURA, Introduction to the arithmetic theory of automorphic functions. KanÎ Memorial Lectures, No. 1. Publications of the Mathematical Society of Japan, No. 11. Iwanami Shoten, Publishers, Tokyo; Princeton University Press, Princeton, N.J., 1971. xiv+267 pp. Zbl0221.10029MR314766
  35. [Ta] R. TAYLOR, On Galois representations associated to Hilbert modular forms. Invent. Math., 98, no. 2 (1989), pp. 265-280. Zbl0705.11031MR1016264
  36. [Va] V. VATSAL, Special value formulae for Rankin L-functions. Math. Sci. Res. Inst. Publ., 49, Cambridge Univ. Press, Cambridge, 2004. Zbl1077.11038MR2083212
  37. [Vi] M.-F. VIGNÉRAS. Arithmétique des algèbres de quaternions. (French) Zbl0422.12008
  38. [Arithmetic of quaternion algebras] Lecture Notes in Mathematics, 800. Springer, Berlin, 1980. vii+169 pp. MR580949
  39. [Wa] J.-L. WALDSPURGER, Correspondances de Shimura et quaternions. (French) [Shimura correspondences and quaternions] Forum Math., 3, no. 3 (1991), pp. 219-307. Zbl0724.11026MR1103429
  40. [Wi] A. WILES, On ordinary l-adic representations associated to modular forms. Invent. Math., 94, no. 3 (1988), pp. 529-573. Zbl0664.10013MR969243
  41. [Z1] S. ZHANG, Heights of Heegner points on Shimura curves. Ann. of Math. (2) 153, no. 1 (2001), pp. 27-147. Zbl1036.11029MR1826411
  42. [Z2] S. ZHANG, Gross-Zagier formula for GL2. Asian J. Math., 5, no. 2 (2001), pp. 183-290. Zbl1111.11030MR1868935

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.